MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and balloon detachment occurred.The target lesion was located in the left lower extremity.A 12.0 x 80, 135cm mustang balloon catheter was advanced to dilate the lesion.However, during the first inflation at 12 atmospheres, the balloon burst and detached into two parts.Half remained inside the patient and surgery was performed to take the fragments out.No patient complications were reported and the patient status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.A visual examination identified a that the balloon material had torn circumferentially completely at three locations.The first circumferential tear is located approximately 10mm proximal of the tip.This tear extends longitudinally for approximately 50mm to the second circumferential tear approximately at the middle of the balloon which extends longitudinally for approximately 45mm to the third circumferential tear.Approximately 5mm of balloon material remained attached to the shaft of the device.A visual and tactile examination identified that the shaft was completely broken at two locations.The first break was located approximately 1240mm distal of the strain relief.The second break was located at the tip of the device.The detached section of shaft which also has both markerbands attached was not returned for analysis.The markerbands of the device were not returned for analysis.A visual and microscopic examination identified that the tip of the returned device was severely damaged.This type of damage is consistent with excessive force being applied as the user attempts to cross a lesion with the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8112576
Report Number2134265-2018-63195
Device Sequence Number11192831
Product Code FGE
UDI-Device Identifier08714729795285
UDI-Public08714729795285
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2021
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0022338344
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2018
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight60